2:00 in the morning with arms waking me up

Up at 2:00 am this morning. My arms would wake me up several times lastnight. I knew I was going to have a hard night with this because my right side I my body was RLS . It was bothering my left leg and left arm but my right leg and right arm was bad. I think I stood most of the night before bed trying to fight it off I had to eat standing and I was trying to look at something on the computer with my husband but this stuff would not let me. I hate that feeling when everything you try just want stop it. I'm proud of myself for not giving in to taking more medicine to stop it. I would rather just get up and take a nap later today. I'm going to make it through getting off of this medicine I take and that day will be a celebration of freedom for me. I want to ask if others feel trapped taking the medications for RLS? I will do all I can to stop because I fight augmentation with this because trying to get off of Meripex isn't easy. My augmentation is not as bad now it is getting easier. I know when I first dropped Meripex down in dosage I thought I had electricity running through my whole body like I was having them over and over it was terrible. I'm not doing that now and I'm so grateful for that. I believe I have made it through the worst I hope and will drop to .50 meligrams of extended release meripex because I'm taking.75 now. I will be strong while dropping this medicine and will be glad to not have side effects from this. Calling my dr Monday for another prescription in lower dose. Thanks for reading I could go on and on about talking about RLS because it's hard to cope with and understand. Especially if trying to explain to someone about it and they never heard of it before I think wow that's great for them.

8 Replies

oldestnewest
  • You are doing great.

    It IS hard- just incredible experience that noone else can believe unless they've been through it.

    You WILL get through this , and it will be so worth it.

    Mirapex can be got in very small doses. Go down in small incrementand take your time.

    Do you have access to a pain relief programme in a centre that could take you down quickly on medication (opiates)? In Ireland they are only available for drug addicts - as if we aren't! !!???

    If you google drug reduction strategies , there are" recipes" to help - such as vitamins and drugs that will help.

    Keep the faith and you will get through this.

    Cheers.

  • Thank you :). Helps me so much to know others understand I'm not alone. I could have used this group years ago and would have made my life easier. I'm so excited to have gotten this far in dropping my medicine makes me happy. I wanted to say when I went to my dr for other medicines to help me he would not give me anything else made me feel like a drug addict. I was so upset about that because all I ask for was something to help me relax at night so I could drop down easier on my dose of meripex and he turned me down I couldn't believe that he was a new dr for me because I have been through 3 Drs since I have been with this neurologist group I told him the other dr gave it to me And he made me feel weird I don't care because I'm doing all I can to stop and I'm proud of myself sometimes I wonder if these Drs know anything about RLS I know more than some of them and they have a degree if I worked in this field I would put my whole heart in this RLS to help others and make them feel better and not feel bad about their medicine they need I get emotional about this

  • Hi have you something else to go onto ,it will be mighty hard even when you are off your meds if you haven't organised what you are going to try next ?

  • Have you any idea what med you are going to be taking once you are through the augmentation..? I for one HATE taking meds for my RLS, but i NEED to take them if i am going to remain sane.

    Well done to detoxing off the Mirapex without any backup med to help with the withdrawals. Not many can do that.

  • Well done Artsy for getting this far! !!? I got off Mirapex several years ago and managed to get down to about a third of my original dose without back up meds but couldn't get any further Most people find getting off the last bit is the most difficult and I have to say that I am concerned for you if your doctor won't give you anything to help. I am not even sure which country you are in? Is there an option to change?

    I echo what others have asked what do you intend to use for your RLS after you have completed the Dopamine withdrawal? Obviously not another dopamine med so will the doctor prescribe you one of the painkillers or anticonvulsants or will he just refuse to prescribe anything?

    I assume that you had severe RLS before you started taking the Mirapex? I also assume that due to augmentation your symptoms have got worse. Once off Mirapex and back. baseline which can take a long while you will be back where you was before plus adding on natural progression probably slightly worse Sorry that this sounds gloomy but you need to be thinking what you want to try next and finding a doctor to work with you as I can't imagine med free is an option?

    You are doing soooooo well so far ,it is extremely difficult getting off Mirapex but I would like to think that you have something in place to be starting up as your Mirapex drops even further. (Hope you understand where I am coming from on this, not trying to push other meds just concerned )

    Good luck let us know how you go on

    Pipps x

  • I have Only just started meds, and it was after more than a year of my RLS giving me endless nights like yours there ... I went to my Drs crying in the end to stop this pain and uncomfortableness as I never got a break from it, I can't imagine going any longer without meds, then I read this and wonder what the hell I'll do when Augmentation hits me ....

  • Trying hard to have patience. My legs start bothering me around 4:00 everyday now. I take my Meripex extended at 5:00 so I can rest. I haven't taken any extra so I'm trying not too. I'm going to make and appointment With a new family dr and talk about this hopefully she can help me get and idea where to go from here. I fired all my Drs so I'm changing all of them because they haven't cared. I can't wait to see my new dr to see how she can help with this painful RLS. Thanks for the help I love this group. :)

  • Hi Artsy,

    I'm nearly at the end of my withdrawal from Ropinirole ( another dopamine agonist) and I can honestly say it was the hardest thing I have ever had to go through. I got through it with the help of others on here who have been there, done it and worn the T-shirt! The fact that they managed to do it and stay alive and sane kept me going in the darkest, loneliest nights when my legs, arms, hands, face and back were all twitching in overdrive.You can do it but you will definitely need other drugs to help in those final stages like Tramadol or an opioid like oxycodone. The tramadol is not as effective for me as it seems to be for others but my GP refuses to prescribe an opioid. I have now started gabapentin to see if that will help. RLS doesn't ever go away so we will all need another drug to switch to - see Pipp's comments above. I really wish you well and hope you get off the Mirapex and find something that works for you. I've accepted that I'm going to have to be a "druggy" to have any quality of life in the future so it's a shame your doctor makes you feel so bad. Most of them really don't understand this horrible disease. Thinking of you,

    Jools x

You may also like...